Fentanyl Update

On July 18th, 2016 Fraser Health and Surrey RCMP are warning users about another surge of overdoses related to Fentanyl over this weekend, 36 in total. Police are warning that many of the users were under the impression they were taking either crack or cocaine. Toxicology results however revealed that the substances contained Fentanyl, there is concern that supplies are contaminated. Whilst we advise against the use of any illicit drugs please take the following precautions if you do decide to use:
• Don’t use alone
• Start with a small amount
• Mixing substances, including alcohol, increases overdose risk
• Call 9-1-1 right away if someone overdoses
• Speak to a professional about take home Naloxone kits

FENTANYL – What you need to know
Since Prince’s untimely death Fentanyl has been thrust into the public domain. However much remains unknown within the public’s knowledge about this extremely dangerous and addictive drug.
• Fentanyl is a synthetic opioid, meaning it is made in a lab and not found growing naturally.
• It’s 50 x stronger than Heroin and 100 x stronger than morphine
• Fentanyl is cheap to produce and as such it is being masked and sold as ‘other’ drugs so the user may be unaware of what they are taking
• Fentanyl is highly potent and addictive and users are dying even on their first use
• Perhaps surprisingly it is amongst the population of casual users where most of the overdose deaths have occurred
• There was a 30% increase in overdose deaths due to Fentanyl in June of this year

What does a fentanyl overdose look like?
Early signs of a fentanyl overdose include:
• Severe sleepiness
• Slow heartbeat
• Trouble breathing, or slow, shallow breathing or snoring
• Cold, clammy skin
• Trouble walking or talking
If any of these signs are observed in someone who is known to, or suspected of, taking a narcotic or other drug, call 9-1-1 immediately.

0 comments on “Fentanyl UpdateAdd yours →

Leave a Reply

Your email address will not be published. Required fields are marked *